search for




 

A Study on Correlations between Medication Error and prescription by Trade Name
Yakhak Hoeji 2019;63(4):238-246
Published online August 31, 2019
© 2019 The Pharmaceutical Society of Korea.

Jeong Eun Kim and Sung Cil Lim#

Lab of clinical Pharmacy, College of Pharmacy, The Catholic University of Korea
Correspondence to: #Sung Cil Lim, College of Pharmacy, The Catholic University of Korea, #43 Jibong-ro, Wonmi-gu, Bucheon, 14662, Republic of Korea Tel: +82-2-2164-6595, Fax: +82-2-2164-4059 E-mail: lim5@catholic.ac.kr
Received May 23, 2019; Revised August 14, 2019; Accepted August 19, 2019.
Abstract
Medication error can easily occur when pharmacist dispense prescriptions due to so many “trade name” of a same generic in Korea. Because currently doctors prescribe by ‘trade name’ not by ‘generic name’ in the Korea, it can contribute to increase medication error. Therefore we evaluated the risk of sound-alike name drugs in community pharmacy, from February 20 to March 13, 2019 by an online survey. The results are that 87.6% of 113 pharmacists experienced confusion due to sound-alike drug names, 77.9% said that sound-alike drug names have risks associated with patient safety, and 92.0% said improvement were needed. As the most effective method of improvement, government's orders is the most (36.71%). And “Self attention” has the most answers (34.8%) as a way to manage sound-alike name drug at community pharmacies. A total of 135 pairs have been derived from similar-name drug cases experienced so far. In conclusion, many trade names for a drug increase medication error and it can be threaten the patient’s safety.
Keywords : sound-alike name drug, medication error, prevention, guideline, trade name


August 2019, 63 (4)
Full Text(PDF) Free

Social Network Service
Services

Cited By Articles
  • CrossRef (0)